Alert archive / Massachusetts / Special Weather Statements in 2012

Special Weather Statement, NWS Boston/Norton, MA

June 7, 2012Middlesex County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Jun 7, 2012, 3:33 PM EDT for Middlesex County, Massachusetts. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2012, 3:33 PM EDT (19:33 UTC)
Expired
Jun 7, 2012, 4:00 PM EDT
In force
27 min
Issued by
NWS Boston/Norton, MA

County Middlesex County, MA

The radar

The Boston radar (KBOX), 45 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2012-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2012-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WWUS81 KBOX 071933
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
333 PM EDT THU JUN 7 2012

MAZ005-012-013-072000-
CENTRAL MIDDLESEX COUNTY MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
333 PM EDT THU JUN 7 2012

AT 328 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL ALONG A LINE
EXTENDING FROM FRAMINGHAM TO 2 MILES EAST OF WESTBOROUGH TO 2 MILES
NORTHEAST OF GRAFTON TO 3 MILES NORTHWEST OF GRAFTON TO 5 MILES
NORTHEAST OF AUBURN...OR ALONG A LINE EXTENDING FROM FRAMINGHAM TO 8
MILES SOUTHWEST OF FRAMINGHAM TO 9 MILES EAST OF WORCESTER TO 5 MILES
SOUTHEAST OF WORCESTER TO 2 MILES SOUTHEAST OF WORCESTER...MOVING
SOUTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...FRAMINGHAM...HOPKINTON...
  ASHLAND...UPTON...NATICK...GRAFTON...HOLLISTON...SHERBORN...
  MILFORD...HOPEDALE...MILLIS...MENDON...MEDWAY...MEDFIELD...DOVER...
  BELLINGHAM AND NORTHBRIDGE.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

&&

LAT...LON 4219 7120 4206 7150 4208 7168 4214 7187
      4228 7180 4228 7171 4232 7163 4243 7143

$$

SIPPRELL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 7, 2:13 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 7, 2:13 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
213 PM EDT THU JUN 7 2012

.SYNOPSIS...
UPPER LOW PRESSURE OVER NORTHERN NEW ENGLAND WILL BRING SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON. A COLD FRONT MOVES DOWN
FROM NORTHERN ONTARIO FRIDAY AFTERNOON WITH MORE SCATTERED SHOWERS
AND STORMS. LOW PRESSURE APPROACHES FROM THE GREAT LAKES LATE
SATURDAY WITH A THIRD BATCH OF SCATTERED SHOWERS.  HIGH PRESSURE
THEN BUILDS WITH DRY WEATHER AND MILDER TEMPERATURES FOR THE
START OF NEXT WEEK. A COLD FRONT MAY APPROACH THE REGION BY THE
MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1 PM UPDATE...
ONE FOG BANK IS HOVERING EAST OF THE MASSACHUSETTS COAST...A
SECOND ALONG THE SOUTH COAST OF NANTUCKET. THESE MAY PLAY GAMES
WITH US DURING THE AFTERNOON...THE NEW GRIDS WILL HAVE LOWER
CEILINGS/VSBYS OVER THE MARINE AREAS...BUT REMAIN EAST OF BOSTON
AND THE NORTH SHORE.

CONVECTION HAS FIRED WITH ONE CELL IN PARTICULAR THAT MOVED
SOUTHEAST THROUGH ESSEX COUNTY WITH C-G LIGHTNING AND SEVERAL
REPORTS OF 1/4 INCH HAIL. DEVELOPMENT AROUND THIS CELL MAY BRING
BRIEF CONVECTION INTO BOSTON MID AFTERNOON.

ADDITIONAL SCATTERED SHOWERS IN THE CT VALLEY REGION. THESE WILL
MOVE SOUTHEAST THROUGH SOUTHERN NEW ENGLAND THIS AFTERNOON.
OTHERWISE MIXED CLOUDS AND SUN/PARTLY SUNNY.

PREVIOUS DISCUSSION...

MORNING SOUNDINGS SHOW LI/S BELOW ZERO/TOTALS 45-50/WET BULB ZERO
AROUND 7100 FEET. THIS IS SIMILAR TO YESTERDAY BUT WBZ A LITTLE
HIGHER. WITH AT LEAST PARTIAL SUNSHINE IN PLACE...EXPECT INLAND
TEMPS TO CLIMB TO THE LOWER 70S /70-75/ WHICH WOULD BE ENOUGH TO
TRIGGER SOME CONVECTION. WE HAVE TRIMMED LATE MORNING POPS FROM
THE EARLY FORECAST BUT MAINTAINED AFTERNOON VALUES ALONG WITH THE
POTENTIAL FOR THUNDER. LIGHT FLOW NEAR THE SURFACE AND DAYTIME
HEATING MAY BE ENOUGH TO CREATE ONSHORE FLOW ALONG THE
COAST...WITH COOLER MAX TEMPS THERE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
EXPECTING ANY CONVECTION TO DISSIPATE THIS EVENING. OTHERWISE WE
SHOULD HAVE ANOTHER NIGHT OF MAINLY DRY WEATHER WITH PARTLY CLOUDY
SKIES. NOT THINKING FOG WILL BE AS PREVALENT WITH SLIGHTLY HIGHER
MINIMUM TEMPERATURES. USED A BLEND OF MAV/MET GUIDANCE FOR MIN
TEMPERATURES.

FRIDAY IS LOOKING INTERESTING FROM A CONVECTION STANDPOINT. STILL
DEALING WITH A CYCLONIC FLOW ALOFT...WITH A STRONG WEST-NORTHWEST
JET SLATED TO ARRIVE FROM THE WEST LATE IN THE DAY. HIGHER
TEMPERATURES WILL LEAD TO SLIGHTLY MORE INSTABILITY THAN WHAT WE
HAVE HAD WEDNESDAY AND TODAY. THE MAIN QUESTION IS WHETHER OR NOT
THE TIMING OF THESE STRONGER WINDS AND A MID LEVEL SHORTWAVE WILL
COINCIDE WITH THE MAXIMUM INSTABILITY. THIS WILL NEED TO BE
WATCHED OVER THE NEXT 36 HOURS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGHLIGHTS...

* TEMPERATURES ON THE INCREASE TO AT OR ABOVE AVERAGE.
* SHOWERY WX SATURDAY INTO SUNDAY MORNING.
* HIGH PRESSURE WILL PREVAIL START OF THE WORK WEEK.

CONFIDENCE LEVEL...
GOOD CONFIDENCE IN THE FORECAST PACKAGE THIS MORNING. HIGH
CONFIDENCE IN MODERATING TEMPERATURES AND THE PATTERN CHANGE FOR
NEXT WEEK. MODERATE CONFIDENCE ON PRECIPITATION LOCATION AND TIMING
FOR THE WEEKEND AS WELL AS STRONG COLD FRONT FOR MID WEEK AS THERE
ARE SLIGHT DIFFERENCES IN THE MODELS.

DETAILS...

MODELS/PATTERN...
00Z MODEL GUIDANCE IS IN AGREEMENT FOR THE BEGINNING OF THIS
FORECAST PERIOD BEFORE DEVIATING BY THE END OF THE WEEKEND.
NORTHWEST FLOW WILL PERSIST WITH A SHORTWAVE MOVING THROUGH THE FLOW
FRI NIGHT/SAT MORNING. ANOTHER WAVE WILL MOVE THROUGH SAT NIGHT/SUN
MORNING...WITH THE 00Z ECMWF MORE AMPLIFIED THAN THE GFS. THIS
PLACES LOW ACROSS SOUTHERN NEW ENGLAND WHILE THE GFS IS FARTHER
SOUTH. MODELS CONTINUE TO CLUSTER FOR THE AREA. MODELS HAVE SLOWED
DOWN ON THE BUILDING OF THE RIDGE...WITH ITS AXIS CROSS NEW ENGLAND
BY MONDAY NIGHT/TUES MORNING. THIS RIDGE WILL PERSIST UNTIL EARLY
WEDNESDAY MORNING WHERE A SHORTWAVE WILL MOVE THROUGH BRINGING A COLD
FRONT BY MID WEEK. MODELS HAVE SLOWED THE TIMING OF THE FRONT DOWN
WHILE THE ECMWF IS MORE PROGRESSIVE THAN THE GFS.

FRIDAY NIGHT THROUGH SUNDAY...
EXPECT CONVECTION TO CONTINUE INTO SATURDAY MORNING AS 850 JET MAX
PUSHES THROUGH SOUTHERN NEW ENGLAND. ALTHOUGH INSTABILITY WILL WANE
AFTER SUNSET BELIEVE THE JET MAX WILL CONTINUE TO CAUSE ELEVATED
CONVECTION DURING THE OVERNIGHT HOURS. SLIGHT CHANCE THAT THESE
STORMS WILL BE SEVERE AS BULK SHEAR INCREASES OVERNIGHT AND MODEST
LAPS RATES REMAIN. WILL CONTINUE TO KEEP AN EYE ON THIS SYSTEM AS IT
APPROACHES THE REGION. INSERT THUNDER INTO THE OVERNIGHT PERIOD PER
SAID REASONING.

WEEKEND SHOWERS ARE STILL A QUESTION AS MODELS DIFFER ON THIS
PORTION OF THE FORECAST. SHORTWAVE MOVING THROUGH THE FLOW THAT WILL
ALLOW FOR SHOWERY WX EITHER SAT OR SUN. MAIN CONCERN IS THE AMOUNT
OF DRY AIR THAT IS MOVING INTO THE REGION PER BUILDING OF THE RIDGE.
DECIDED TO CONTINUE WITH ONGOING FORECAST WITH A FEW TWEAKS.

TEMPERATURES WILL MODERATE TO THE MID 70S TO LOWER 80S ACROSS THE
AREA DURING THE DAY WHILE LOWS WILL DROP TO THE UPPER 50S TO LOWER
60S. CONDITIONS WILL BE COOLER ALONG THE COAST WITH ONSHORE FLOW ON
SUNDAY...WITH A SEA BREEZE DEVELOPMENT POSSIBLE.

THE WORK WEEK...
00Z MODEL GUIDANCE AND HPC ALL AGREE WITH RIDGING OCCURRING AT THE
START OF THE WORK WEEK. HIGH TEMPS WILL BE IN THE LOW TO MID 80S
WITH LOWS IN THE LOWER 60S. EXPECT DRY WEATHER TO PREVAIL UP TIL
TUESDAY NIGHT WITH A STRONG COLD FRONT MOVING IN AROUND THE
WEDNESDAY/THURSDAY TIME PERIOD. SOME MODEL DIFFERENCE STILL ON EXACT
TIMING...BUT SYSTEM LOOKS PRETTY DYNAMIC SO HAVE CONTINUED WITH
THUNDER MENTIONING.
HIGHLIGHTS...

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

REMAINDER OF AFTERNOON...HIGH CONFIDENCE
MAINLY VFR BUT WITH SCATTERED SHOWERS/TSTMS AND A CHANCE OF BRIEF
MVFR CIGS/IFR VSBYS IN ANY TSTMS. AREAS OF FOG OFF THE MASS NORTH
SHORE AND SOUTH OF NANTUCKET...THESE COULD BRING IFR CIGS/VSBYS
INTO EITHER AREA DURING THE AFTERNOON. BEST CHANCE WOULD BE AT
NANTUCKET.

TONIGHT...MODERATE CONFIDENCE
CONVECTION DISSIPATES IN THE EVENING. CONDITIONS BECOME VFR
EVERYWHERE. LIGHT WIND AND MOIST AIRMASS WILL ALLOW FOR AREAS OF
FOG TO DEVELOP OVERNIGHT. SOUTH COASTAL AREAS SHOULD REACH
IFR/LIFR CIGS AND VSBYS MIDNIGHT TO SUNRISE.

FRIDAY...MODERATE TO HIGH CONFIDENCE
AREAS OF IFR EARLY...IMPROVING TO VFR ALL AREAS BY MIDDAY.
SCATTERED AFTERNOON SHOWERS/TSTMS DEVELOP ESPECIALLY IN SRN NH/WESTERN
MASS/NORTHERN CT...WITH BRIEF LOWER CONDITIONS POSSIBLE.

FRIDAY NIGHT...MODERATE TO HIGH CONFIDENCE
VFR IN GENERAL...BUT WITH AREAS OF IFR IN LOW CLOUDS/FOG AFTER
MIDNIGHT.

KBOS TAF...LOW TO MODERATE CONFIDENCE THIS AFTERNOON...MODERATE TO
HIGH CONFIDENCE THEREAFTER.
MAINLY VFR. SEABREEZE THROUGH EVENING...THEN WINDS BECOME
SOUTHWEST. FOG BANK OVER MASSACHUSETTS BAY IS THREATENING TO MOVE
ASHORE THIS AFTERNOON BUT WINDS ALOFT ARE NORTH TO NORTHWEST AND
MAY JUST HOLD IT OFFSHORE...FORECAST ASSUMES THE LATTER BUT WE ARE
WARY OF THE FOG MOVING TO THE SHORE.

KBDL TAF...HIGH CONFIDENCE.
MAINLY VFR...BUT LOW CHANCE OF MVFR CONDITIONS IN ANY SHOWERS
EACH AFTERNOON. ALSO A CHANCE OF IFR IN FOG LATE TONIGHT.

OUTLOOK...SATURDAY THROUGH TUESDAY...

FRI NIGHT THROUGH SUN...MODERATE TO HIGH CONFIDENCE. VFR
CONDITIONS WILL LIKELY DOMINATE ALTHOUGH BRIEFLY LOWER
CONDITIONS ARE POSSIBLE IN ANY SHOWER/THUNDERSTORMS.

MON INTO TUES...MODERATE TO HIGH CONFIDENCE IN VFR CONDITIONS.

&&

.MARINE...
HIGH CONFIDENCE IN WINDS AND SEAS REMAINING BELOW 25 KT AND 5 FT
RESPECTIVELY THROUGH FRIDAY.

OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY

MODERATE TO HIGH CONFIDENCE. SHOWERS AND THUNDERSTORMS MAY IMPACT
VSBYS AND CAUSE GUSTY WINDS FRI NIGHT. SCT SHOWERS MAY CROSS THE
SOUTHERN WATERS ON SAT NIGHT IMPACTING VSBYS. OTHERWISE EXPECT
CONDITIONS TO BE BELOW SCA AS HIGH PRESSURE BUILDS ACROSS THE REGION
MONDAY INTO TUESDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...BELK/DUNTEN
NEAR TERM...WTB
SHORT TERM...BELK
LONG TERM...DUNTEN
AVIATION...WTB/DUNTEN
MARINE...BELK/DUNTEN
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 7, 4:18 AM EDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
418 AM EDT THU JUN 7 2012

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-080830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
418 AM EDT THU JUN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON. SOME
STORMS MAY BE STRONG TO SEVERE WITH GUSTY WINDS AND/OR HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-080830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
418 AM EDT THU JUN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 7, 1:02 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
102 PM EDT THU JUN 7 2012

MAZ005>007-071800-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-WESTERN ESSEX MA-
102 PM EDT THU JUN 7 2012

AT 1257 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING UP TO HALF INCH HAIL 2 MILES SOUTH OF
GROVELAND...OR ABOUT 7 MILES EAST OF LAWRENCE...MOVING SOUTH AT 10
MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BOXFORD...TOPSFIELD...
  MIDDLETON...HAMILTON...WENHAM AND BEVERLY.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

&&

LAT...LON 4276 7097 4255 7081 4260 7110 4275 7109

SIPPRELL
Special weather statement, Jun 7, 1:34 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
134 PM EDT THU JUN 7 2012

MAZ005>007-014-015-071815-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX
MA-SUFFOLK MA-WESTERN ESSEX MA-
134 PM EDT THU JUN 7 2012

AT 127 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZED HAIL ALONG
A LINE EXTENDING FROM 2 MILES SOUTHEAST OF TOPSFIELD TO MIDDLETON TO
4 MILES NORTHWEST OF MIDDLETON...OR ALONG A LINE EXTENDING FROM 6
MILES NORTHWEST OF BEVERLY TO 9 MILES SOUTHEAST OF LAWRENCE TO 6
MILES SOUTHEAST OF LAWRENCE...MOVING SOUTH AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...DANVERS...NORTH READING...
  LYNNFIELD...WILMINGTON...PEABODY...READING...WAKEFIELD...
  BURLINGTON...LYNN...SAUGUS...SWAMPSCOTT...STONEHAM...WOBURN...
  MELROSE...MALDEN...WINCHESTER...REVERE...LEXINGTON...NAHANT...
  MEDFORD...EVERETT...CHELSEA...ARLINGTON...CHARLESTOWN...WINTHROP...
  EAST BOSTON...CAMBRIDGE...BELMONT AND SOMERVILLE.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

&&

LAT...LON 4264 7092 4246 7089 4245 7093 4243 7092
      4243 7090 4241 7091 4242 7094 4245 7095
      4241 7098 4234 7095 4235 7099 4233 7103
      4243 7131 4265 7109 4266 7103

SIPPRELL
Special weather statement, Jun 7, 3:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
333 PM EDT THU JUN 7 2012

MAZ005-012-013-072000-
CENTRAL MIDDLESEX COUNTY MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
333 PM EDT THU JUN 7 2012

AT 328 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL ALONG A LINE
EXTENDING FROM FRAMINGHAM TO 2 MILES EAST OF WESTBOROUGH TO 2 MILES
NORTHEAST OF GRAFTON TO 3 MILES NORTHWEST OF GRAFTON TO 5 MILES
NORTHEAST OF AUBURN...OR ALONG A LINE EXTENDING FROM FRAMINGHAM TO 8
MILES SOUTHWEST OF FRAMINGHAM TO 9 MILES EAST OF WORCESTER TO 5 MILES
SOUTHEAST OF WORCESTER TO 2 MILES SOUTHEAST OF WORCESTER...MOVING
SOUTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...FRAMINGHAM...HOPKINTON...
  ASHLAND...UPTON...NATICK...GRAFTON...HOLLISTON...SHERBORN...
  MILFORD...HOPEDALE...MILLIS...MENDON...MEDWAY...MEDFIELD...DOVER...
  BELLINGHAM AND NORTHBRIDGE.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

&&

LAT...LON 4219 7120 4206 7150 4208 7168 4214 7187
      4228 7180 4228 7171 4232 7163 4243 7143

SIPPRELL

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 1:02 PM EDTSpecial Weather StatementBOXEssex58 min
Jun 7, 1:34 PM EDTSpecial Weather StatementBOXSuffolk41 min
Jun 7, 3:42 PM EDTSpecial Weather StatementBOXPlymouth48 min
Jun 7, 4:14 PM EDTSpecial Weather StatementBOXBristol61 min
Jun 7, 4:49 PM EDTSpecial Weather StatementBOXBristol56 min
Jun 7, 4:11 PM EDTSpecial Weather StatementBOXProvidence34 min
Jun 7, 4:44 PM EDTSpecial Weather StatementBOXWashington46 min
Jun 7, 5:01 PM EDTSpecial Weather StatementBOX44 min
Jun 7, 6:20 PM EDTSpecial Weather StatementBOX55 min
Jun 7, 4:25 PM EDTSpecial Weather StatementBOXHillsborough50 min

Nearby

Special Weather Statements in Massachusetts, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.